MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 2-0 S/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 2-0 S/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X833H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Pain (1994); Vomiting (2144); Loss of consciousness (2418); Obstruction/Occlusion (2422); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was an ethicon mesh used to repair the hiatal hernia? if in your possession, may we have a copy of your operative report? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide an e-mail address and we will send a release of medical information request form to be filled out and signed.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Component code: (b)(4)- device not returned.(b)(4).Events related to unknown hernia mesh captured via 2210968-2021-04693.Events related to ethibond suture captured via 2210968-2021-04694.
 
Event or Problem Description
It was reported that a patient underwent a nissen fundoplication with a hiatal hernia repair on (b)(6) 2016 and suture was used.The patient reported experiencing problems for the last six years and reported that the mesh was implanted where the suture and clips were used.The patient reported experiencing blood clots three times as well as large bowel obstruction that was recently fixed.She stated that the surgeon knew that this was her last option and because of that, the surgeon decided to put in extra hardware to hold the stomach in place, but it did not work.The patient is experiencing "sear grief" as a result and stated she has had to wait nine months to find another surgeon.Additionally, the patient reported having to have a partial gastrectomy on an unknown date because of all the extra hardware and it "screwed up her stomach".After that procedure, the patient had more complications with blood clots.The patient was treated with savayas for the clotting.The patient experienced the seven-millimeter bowel obstruction in 2020.The patient reported undergoing an unknown surgery for something else in (b)(6) 2020 and ended up having blood clots again.This year she has had three visits to the emergency room and has reported going to the emergency room all of the time for excruciating belly pain.The patient reported undergoing ct scans and mri's while in the emergency room.The patient further reported throwing up blood in (b)(6) 2021 and the doctors cannot identify where it is coming from.A week later, the patient passed out on the bathroom floor and had to be taken back to the emergency room and reported hearing mention about the sutures.The patient reported going back to the doctor who implanted the mesh and was told the mesh was not the problem.Additional information has been requested.

Brand Name
EB EXC GRN 30IN 2-0 S/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11832173
Report Number2210968-2021-04694
Device Sequence Number16408816
Product Code GAT
UDI-Device Identifier10705031058033
UDI-Public10705031058033
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberX833H
Device Catalogue NumberX833H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date05/17/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;